Mathematical Biosciences and Engineering, 2012, 9(4): 819-841. doi: 10.3934/mbe.2012.9.819

Primary: 34K20, 92D30; Secondary: 34D20.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Global stability for an SEI epidemiological model with continuous age-structure in the exposed and infectious classes

1. Department of Mathematics, Wilfrid Laurier University, Waterloo, Ontario

We study a model of disease transmission with continuous age-structure for latently infected individuals and for infectious individuals. The model is very appropriate for tuberculosis. Key theorems, including asymptotic smoothness and uniform persistence, are proven by reformulating the system as a system of Volterra integral equations. The basic reproduction number $\mathcal{R}_{0}$ is calculated. For $\mathcal{R}_{0}<1$, the disease-free equilibrium is globally asymptotically stable. For $\mathcal{R}_{0}>1$, a Lyapunov functional is used to show that the endemic equilibrium is globally stable amongst solutions for which the disease is present. Finally, some special cases are considered.
  Figure/Table
  Supplementary
  Article Metrics
Download full text in PDF

Export Citation

Article outline

Copyright © AIMS Press All Rights Reserved